Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Realizability of modules over Tate cohomology


Authors: David Benson, Henning Krause and Stefan Schwede
Translated by:
Journal: Trans. Amer. Math. Soc. 356 (2004), 3621-3668
MSC (2000): Primary 20J06; Secondary 16E40, 16E45, 55S35
Published electronically: December 12, 2003
MathSciNet review: 2055748
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $k$ be a field and let $G$ be a finite group. There is a canonical element in the Hochschild cohomology of the Tate cohomology $\gamma_G\in HH^{3,-1}\hat H^*(G,k)$ with the following property. Given a graded $\hat H^*(G,k)$-module $X$, the image of $\gamma_G$in ${\text{\rm Ext}}^{3,-1}_{\hat H^*(G,k)}(X,X)$ vanishes if and only if $X$ is isomorphic to a direct summand of $\hat H^*(G,M)$ for some $kG$-module $M$.

The description of the realizability obstruction works in any triangulated category with direct sums. We show that in the case of the derived category of a differential graded algebra $A$, there is also a canonical element of Hochschild cohomology $HH^{3,-1}H^*(A)$ which is a predecessor for these obstructions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 20J06, 16E40, 16E45, 55S35

Retrieve articles in all journals with MSC (2000): 20J06, 16E40, 16E45, 55S35


Additional Information

David Benson
Affiliation: Department of Mathematics, University of Georgia, Athens, Georgia 30602
Email: djb@byrd.math.uga.edu

Henning Krause
Affiliation: Department of Pure Mathematics, University of Leeds, Leeds LS2 9JT, United Kingdom
Address at time of publication: Institut für Mathematik, Universität Paderborn, D-33095 Paderborn, Germany
Email: henning@maths.leeds.ac.uk, hkrause@math.upb.de

Stefan Schwede
Affiliation: SFB 478 Geometrische Strukturen in der Mathematik, Westfälische Wilhelms-Universität Münster, Hittorfstr. 27, 48149 Münster, Germany
Email: sschwede@mathematik.uni-muenster.de

DOI: http://dx.doi.org/10.1090/S0002-9947-03-03373-7
PII: S 0002-9947(03)03373-7
Received by editor(s): April 5, 2002
Received by editor(s) in revised form: April 25, 2003
Published electronically: December 12, 2003
Additional Notes: The first author was partly supported by NSF grant DMS-9988110
Article copyright: © Copyright 2003 American Mathematical Society